MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-12-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See related regulatory report 2029214-2018-00742.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the physician attempted to detach the axium coils with an instant detacher but they would not detach.As a result a new axium was opened and the coil detached by the same detacher with no issue.The patient was undergoing an embolization procedure to treat a 5mm cerebral aneurysm.It was noted that the vessel tortuosity was unknown.There were no related patient symptoms.
 
Additional Manufacturer Narrative
The axium prime coil was returned for evaluation inside of a cardboard shipping box and within a ziploc bag.The axium prime coil was found to be within a plastic bag and inside of the ziploc bag.The instant detacher was not returned for evaluation.The tack weld replacement (twr) crimps were found to be broken; however, the pushwire distal to the break indicator at the manual detachment location (via hypotube) was found to be intact.No bends were found on the pushwire.The axium prime implant coil appeared to be in good condition within the introducer sheath.The axium prime coil was pushed out from within the introducer sheath for further evaluation.Under the microscope, the coin was found to be located against the lumen stop, the shield coil was found to be present and the implant coil was found to be still attached to the pushwire.The axium prime implant coil appeared to be in good condition.During testing, the pushwire was intentionally broken distal to the break indicator at the manual detachment location (via hypotube), and the release wire was pulled out from the broken location for evaluation of the coin.The implant coil detached from the pushwire as intended.The detach element was then removed from the implant coil for evaluation.The detach element was then removed from the implant coil for evaluation.The detach element was found to be bent; however, the detachment ball was found to be within specification = 0.0038" +/- 0.00010".The detachment ball was measured to be 0.0037".The coin was measured in 3 locations per (b)(4) and was found to be within specifications.Specification dimensions for the coin are: @ 0.063mm: 0.063mm-0.089mm; @ 0.127mm: 0.075mm-0.105mm; @ 0.275mm: 0.086mm-0.108mm.Measured 0.080mm @ 0.063mm; measured 0.096mm @ 0.127mm; measured 0.092mm @ 0.275mm.The outer jacket was then removed.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.K.And found to be within specification.Specification dimension for the lumen stop inner fit id is 0.00220" minimum, and for the lumen stop inner fit id is 0.0024" maximum.The lumen stop inner diameter (id) was measured to be 0.00283".The retainer ring inner diameter (id) was measured and found to be within specification.Specification dimension for the retainer ring i nner diameter = 0.00455"+/- 0.00010 ".It was measured 0.00465".Analysis findings for this event include evidence that the twr crimps were likely broken with the use of the instant detacher.The cause for the failure of the implant coil to detach from the pushwire could not be determined; however, the axium prime implant coil successfully detached from the pushwire when the manual method of detachment was attempted.See related regulatory report 2029214-2018-00742.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7812988
Report Number2029214-2018-00743
Device Sequence Number13778800
Product Code KRD
UDI-Device Identifier00847536008120
UDI-Public00847536008120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot NumberA546260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1